Missouri, 2006

Lightning Strike in Missouri, August 25, 2006

August 25, 2006 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 5:38 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 25, 5:38 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 AM CDT FRI AUG 25 2006

.DISCUSSION...
THE LATEST GUIDANCE IS ALL POINTING TO A RATHER WET AND ACTIVE
WEATHER PATTERN AS A SLOW MOVING WEST-EAST ORIENTED FRONT SAGS
THROUGH THE AREA OVER THE NEXT 3-4 DAYS. THIS SHOULD BRING US MUCH
NEEDED RAINFALL...HOWEVER BEFORE ALL IS SAID AND DONE SOME AREAS
COULD SEE LOCALLY HEAVY RAINFALL IN A SHORT PERIOD. PINNING DOWN
THE DETAILS OF THIS FCST IS THE MOST DIFFICULT TASK AS BOTH THE
GFS AND NAM-WRF APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK
AT VARYING POINTS IN THE FCST CYCLE.

IN THE NEAR TERM...THUNDERSTORMS HAVE BLOSSOMED OVER PORTIONS OF
NW MO AND ERN KS SINCE 06Z IN ASSOCIATION WITH A 35+ KT SWLY LLJ.
THIS ACTIVITY IS BECOMING INCREASINGLY ORGANIZED WITH TIME AND
APPEARS TO BE BEST FOCUSED ON THE LEADING EDGE OF THE ELEVATED
INSTABILITY. THE QUESTION IS JUST HOW FAR EAST AND SOUTH THE
ACTIVITY WILL PUSH AND DEVELOP BOTH THIS MORNING AND LATER TODAY.
THE LATEST RUC ANALYSIS DATA IS INDICATING DRIER AND RELATIVELY
STABLE AIR LOCATED ACROSS CNTRL MO EWD INTO ILLINOIS ATTM. HOWEVER
THE FCST FROM BOTH THE RUC AND WRF-NAM SHOW THE LLJ VEERING TO
MORE WLY AFT 12Z WHICH TRANSPORTS THIS HIGHER THETAE/UNSTABLE AIR
EWD INTO CNTRL AND NE MO. IF THIS IS INDEED THE CASE IT WUD ARGUE
FOR THESE STORMS IN SOME STATE TO PUSH INTO AT LEAST NW PTNS OF
THE CWA. ALL OF THE MODEL GUIDANCE ALSO GENERATES PCPN IN THIS
REGION. I HAVE BOOSTED POPS INTO THE HIGH CHC RANGE IN THE
AFOREMENTIONED AREA AND CUT TEMPS A TAD WITH THIS IN MIND.

FOR TONIGHT INTO MONDAY THE MAIN SHOW SHOULD BE CONCENTRATED ALONG
AND NORTH OF THE WEST-EAST FRONT AS A PERSISTENT SWLY LLJ REMAINS
FOCUSED ALONG THE SLOPED FRONTAL ZONE. A NUMBER OF ROUNDS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED. MOISTURE CONTENT WILL BE
HIGH AND WARM CLOUD DEPTHS RELATIVELY DEEP WHICH SHOULD ENHANCE
PCPN EFFICIENCY. IF WE GET SOME PRONLONGED TRAINING THEN WE COULD
GET INTO A FLOOD THREAT. THE POTENTIAL FOR HEAVY RAINFALL WILL BE
ADDRESSED IN THE HWO. THE THREAT OF RAIN SHOULD FINALLY PUSH SE OF
THE AREA ON TUESDAY AS THE MAIN UPPER LEVEL TROF MOVES EAST INTO
THE OH VLY REGION.

GLASS

&&

.AVIATION...
FOR THE 12Z TAFS...CLUSTER OF STORMS OVR THE NWRN QUARTER OF MO
WILL PUSH EWD THRU COU EARLY THIS MRNG AND POSSIBLY INTO UIN
DURING THE MID-LATE MRNG HRS. THESE STORMS WILL LIKELY WKN AS THEY
MOVE EWD THRU THE WRN PTN OF THE CWA AS THE ATMOSPHERE IS MORE
STABLE OVR THE ERN PTN OF THE CWA...ESPECIALLY S AND E OF STL.
THIS CLUSTER OF STORMS OR SMALL MCS SHOULD LEAVE AN OUTFLOW BNDRY
ACRS THE CWA WHICH SHOULD BE A FOUCS FOR NEW CONVECTIVE
DEVELOPMENT THIS AFTN INTO THE EARLY EVNG HRS. WILL MENTION A
PROB30 GRP OF TSRA IN ALL THE TAF SITES FOR THE LT AFTN INTO THE
EARLY EVNG HRS.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 25, 5:15 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT FRI AUG 25 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
615 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.  A ENCROACHING COLD FRONT WILL PRODUCE SCATTERED
THUNDERSTORMS TODAY...PRIMARILY ACROSS CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE COVERAGE OF THUNDERSTORMS IS
EXPECTED TO INCREASE TONIGHT WITH THUNDERSTORMS LIKELY ALONG AND
NORTH OF INTERSTATE 70. A FEW OF THESE STORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION SATURDAY THROUGH
MONDAY MORNING AS A COLD FRONT MOVES SLOWLY ACROSS THE AREA. LOCALLY
HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD AS WELL AS A FEW STRONG
THUNDERSTORMS. THE RISK OF THUNDERSTORMS WILL END BY TUESDAY MORNING
AS THE FRONT MOVES INTO THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM CENTRAL MISSOURI INTO WEST
CENTRAL ILLINOIS TODAY OR TONIGHT.

GLASS

The radar

The St Louis radar (KLSX), 141 km away, was scanning. The volume nearest the first event began at 12:45 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Cole

When
August 25, 6:45 AM CST
Where
Cole County, Jefferson City
Reported by
NEWSPAPER
Coordinates
38.505, -92.282 (the zone’s center; the record gives no point)

A lightning strike at a substation in the Apache Flats area knocked out power to about 30,000 customers in Jefferson City, and the nearby areas in Callaway, Osage, and Southern Boone counties. The power was restored in about 2 hours.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525439.